Celexa

This is the place to talk about it, whether you're peri or post! If you don't see a topic that suits you, just start a new one!

Celexa

Postby les30cute » Tue Aug 31, 2004 12:23 pm

Has anyone here ever taken Celexa? The doctor put me on it yesterday. Said it would help with my wild mood swings. But it did not sit well with me at all. I was sick to my stomach and shakey for several hours after taking it. I feel okay today. I'm not quite keen on taking it again though. I just thought I would see if anyone here had taken it and if they had had any problems with it.

Thanks!
les30cute
Warm Pauzer
 
Posts: 17
Joined: Wed Aug 11, 2004 12:39 pm
Location: Portland area, OR

Celexa

Postby Suzy » Sat Sep 04, 2004 10:51 am

I was on Celexa for several years for depression. It is a serious drug with major side effects, especially when I tried to wean off of it. It took months to get off of and it was hell. I now take nutritional supplements for natural seritonin production like 5 HTP and Omega-3. I never want to go on Celexa again.
Suzy
 
Posts: 1
Joined: Wed Sep 01, 2004 8:26 am

Postby Zero » Sat Sep 04, 2004 10:55 am

wow! Thanks for that info, Suzy! I've never taken it, but have heard the name. It's good to hear someone's experience with these drugs! I think we should get Dr. Judy in on this thread too....I'll send her a message to take a look...
Zero
 

Postby drjudy » Sun Sep 05, 2004 12:27 pm

Dear All,

Celexa is one of the SSRI's, selective serotonin reuptake inhibitors, which, like Zoloft, Prozac, and Paxil, promotes the action of our neurotransmitter serotonin in the gap between nerve cells in our central nervous system. Gastrointestinal side effects are not uncommon. It has recently been reformulated to a new shape (heaven only knows how they reshape a molecule) to more specifically block the serotonin receptor. This new drug is called Lexapro and tends to have fewer side effects.

Everyone is different with respect to how they react to drugs. We always see side effects before we see benefits of the SSRI's, and when the side effects are show-stopping like yours were, no point in pursuing that drug. I find that some women with mood swings who are not actually depressed do not tolerate SSRI's at all.

There is definitely a withdrawal syndrome for some coming off of SSRI's; Paxil and Effexor are particularly bad in this respect. I have had to taper people off these drugs over months, like Suzy experienced, and it does make me pause to wonder what it is we think we are doing with these drugs. They can be life-savers for many, but the withdrawal for a few is hellish.

I hope you and your doctor find a better way of dealing with your mood swings. I personally stormed out of the kitchen in tears yesterday when my husband got annoyed with me for moving a pan off the burner so I definitely sympathize with you on this moody business.

Judy
drjudy
One HOT Woman!
 
Posts: 1460
Joined: Tue Nov 25, 2003 4:01 pm
Location: Denver, CO

Postby les30cute » Sun Sep 05, 2004 7:11 pm

Wow! Thanks for all the info. I haven't taken it since having such bad side effects after taking it for the first time. I will talk to my dr about a different route on fixing my mood swings.
les30cute
Warm Pauzer
 
Posts: 17
Joined: Wed Aug 11, 2004 12:39 pm
Location: Portland area, OR

Quick Reply

   

Return to Menopause

Who is online

Users browsing this forum: No registered users and 3 guests

cron